Texas, 2016Hail and Damaging Winds in Texas, March 18 to 19, 2016
March 18 to 19, 2016 · NWS CRP · 42 events in 9 counties and zones
A slow-moving cold front combined with strong instability and plentiful moisture to initially produce isolated severe thunderstorms in and near the Laredo area during the early evening hours of March 18th. Eventually, the storms became better organized and formed into a squall line mainly over the southern half of South Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5.5 million
- Crop damage
- None recorded
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving cold front combined with strong instability and plentiful moisture to initially produce isolated severe thunderstorms in and near the Laredo area during the early evening hours of March 18th. Eventually, the storms became better organized and formed into a squall line mainly over the southern half of South Texas. Once they organized, the line intensified and moved rapidly toward the coast by the early morning hours of March 19th. Wind gusts of 60 to 70 mph were prevalent with the line of thunderstorms with isolated gusts up to 80 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 18, 5:00 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 18, 5:00 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 PM CDT FRI MAR 18 2016
.DISCUSSION...SEE 00Z AVIATION DISCUSSION.
&&
.AVIATION...WILL BASE CONVECTION FORECAST ON A BLEND OF THE HRRR
(WHICH HAS BEEN CONSISTENT AND SLIGHTLY SLOWER WITH EACH RUN) AND
TO A LESSER EXTENT THE TIMING OF THE FRONTAL BOUNDARY WHICH SHOULD
BEGIN TO MOVE INTO THE NORTHERN PORTIONS OF THE AREA AROUND 03Z
THEN MOVE THROUGH THE REMAINDER OF THE AREA BY 07Z. MAY MAKE SOME
LAST MINUTE CHANGES (MAINLY FOR FORECAST WITHIN THE FIRST SIX
HOURS)...BASED ON RADAR TRENDS. THUS...WILL HAVE VCTS IN KLRD TO
START...AND PUT VCTS FARTHER EAST BY 02Z/03Z (MAY ADJUST LAST
MINUTE BY AN HOUR OR SO). WILL HAVE TEMPO THUNDER WITH SUSTAINED
30 KTS AND GUSTS 40KTS STARTING 00Z/01Z AT KLRD...THEN 02Z-04Z
OTHER TERMINALS...WITH THE STRONGEST STORMS SOUTH OF THE AREA BY
04Z/05Z AND 07Z/08Z FROM WEST TO EAST. STILL POTENTIAL FOR SOME
MORE STRATIFORM THUNDER IN THE TERMINALS (MAINLY EASTERN) AFTER
FROPA THROUGH ABOUT 11Z...AND HAVE GONE WITH CATEGORICAL THUNDER
EASTERN TERMINALS. WILL END THUNDER EASTERN TERMINALS BY
11Z...WITH A MENTION OF (PROB30) A FEW LINGERING SHOWERS KCRP
AFTER 11Z. GUSTY NORTH WINDS WITH FROPA...MAINTAINING THEIR GUSTS
THROUGH MOST OF THE AFTERNOON THEN TAPERING OFF LATE (BUT STILL
SUSTAINED 11 KNOTS). CONCERNING CIGS...AM EXPECTING MVFR
CONDITIONS TO DEVELOP OVER THE TERMINALS BEFORE FROPA...THEN
CONTINUE THROUGH THE MORNING BEFORE THEY IMPROVE AOA 16Z (SEE
INDIVIDUAL TERMINALS FOR DETAILS). COULD HAVE IFR OR LOWER CIGS
WITH THE STRONGEST CONVECTION. ENOUGH SAID...WANTED TO GET THIS
OUT WHILE I HAD THE TIME.
&&
.PREV DISCUSSION... /ISSUED 350 PM CDT FRI MAR 18 2016/
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THE MAIN FORECAST
CONCERN TONIGHT WILL BE STRONG TO SEVERE THUNDERSTORMS. CURRENTLY...
THUNDERSTORMS ARE DEVELOPING TO THE WEST OVER MEXICO. HI-RES
MODELS MARCH THIS ACTIVITY TO THE EAST LATE THIS AFTERNOON AND
EVENING. STRONG INSTABILITY COUPLED WITH DECENT SHEAR WILL LEAD TO
THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT. LARGE HAIL AND DAMAGING WINDS WOULD BE PRIMARY HAZARDS. A
FEW VERY LARGE HAIL REPORTS (2 INCH OR GREATER) COULD OCCUR OVER
THE RIO GRANDE PLAINS THIS EVENING. SEVERE THREAT WOULD ADVANCE
EASTWARD AS THUNDERSTORMS ORGANIZE INTO A COMPLEX. LATEST RUNS OF
HI RES GUIDANCE HAVE SPED UP THE TIMING AND THUNDERSTORMS MAY BE
PUSHING OFF THE COAST AROUND 3 AM. FURTHER REFINEMENTS WILL LIKELY
BE NEEDED AS TRENDS BECOME MORE CLEAR THIS EVENING. COLD FRONT
WILL MOVE THROUGH THE AREA LATER TONIGHT. MUCH COOLER AIR AND
CONTINUED CLOUD COVER WILL LEAD TO A CHILLY DAY ON SATURDAY.
BREEZY CONDITIONS WILL ALSO PERSIST THROUGH MUCH OF THE DAY WITH
STRONGEST WINDS OVER THE GULF WATERS. HIGHS WILL ONLY BE IN THE
LOWER TO MIDDLE 60S OVER ACROSS THE AREA...BUT A FEW SPOTS ACROSS
WEBB COUNTY MAY HOLD IN THE UPPER 50S. RAIN CHANCES WILL THEN
SUBSIDE FROM WEST TO EAST ON SATURDAY AS DRIER FILTERS INTO SOUTH
TEXAS. A VERY CHILLY NIGHT WILL BE IN STORE SATURDAY NIGHT INTO
SUNDAY MORNING. LOWS WILL BE IN THE 40S IN MOST LOCATIONS WITH
LOWER 50S ALONG THE COAST. IF SKIES CAN CLEAR MORE QUICKLY...LOWS
MAY BE A FEW DEGREES COOLER THAN WHAT IS FORECAST.
MARINE...STRONG OFFSHORE FLOW WILL OCCUR IN WAKE OF A COLD FRONT
ON SATURDAY. WINDS WILL STRENGTHEN AND HAZARDOUS SEAS WILL DEVELOP
BOTH OVER THE BAYS AND GULF WATERS. A FEW GUSTS TO GALE FORCE WILL
BE POSSIBLE BUT CONFIDENCE IS NOT HIGH ENOUGH FOR A GALE WATCH OR
WARNING. A SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING 4 AM ON
SATURDAY AND WILL CONTINUE THROUGH SATURDAY EVENING (FOR NOW).
LONG TERM (SUNDAY THROUGH FRIDAY)...LONG TERM PERIOD RELATIVELY
QUIET COMPARED TO SHORT TERM. WE START OFF WITH AN UNSEASONABLY COOL
MORNING SUNDAY. LOWS IN THE 40S FOR A MAJORITY OF THE AREA...AROUND
10 DEGREES BELOW NORMAL FOR MANY LOCATIONS. SURFACE RIDGE BUILDS
THROUGH TEXAS DURING THE DAY SUNDAY THEN SHIFTS OFF TO THE EAST ON
MONDAY. EXPECT ANOTHER COOL DAY...BUT SUNNY ON SUNDAY WITH HIGHS
IN THE 60S. ONSHORE FLOW RETURNS MONDAY AFTERNOON AS THE RIDGE
SHIFTS EASTWARD AND WILL ALLOW FOR GRADUALLY INCREASING MOISTURE
AND TEMPERATURES. THE NEXT UPPER LEVEL DISTURBANCE TO POTENTIALLY
AFFECT THE AREA WILL BE MOVING OVER THE ROCKIES BY WEDNESDAY INTO
THURSDAY. WHILE MOST OF THE ENERGY ASSOCIATED WITH THIS
DISTURBANCE REMAINS IN NORTH TEXAS...COULD HAVE ENOUGH OF AN
INFLUENCE IN SOUTH TEXAS TO PRODUCE SOME SHOWERS AND STORMS...THE
BEST CHANCE BEING NORTHEAST. GFS DEFINITELY THE WETTER MODEL WITH
THE ECMWF NOT SHOWING MUCH. WITH PWATS WELL OVER AN INCH BY THIS
TIME AND TEMPERATURES ALOFT NOT TOO WARM...FEEL COMFORTABLE
INCLUDING A SLIGHT CHANCE FOR CONVECTION AS A COLD FRONT MOVES
THROUGH ON THURSDAY. BEHIND THE FRONT WILL SEE TEMPERATURES
COOLING TO HIGHS IN THE 70S ONCE AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 59 64 49 67 50 / 70 30 10 10 0
VICTORIA 54 64 43 65 42 / 70 20 10 0 0
LAREDO 57 60 49 65 48 / 70 10 10 10 0
ALICE 55 64 47 67 46 / 70 20 10 10 0
ROCKPORT 57 65 53 65 55 / 70 30 10 10 0
COTULLA 54 62 47 66 45 / 70 10 10 0 0
KINGSVILLE 58 65 48 67 47 / 70 20 10 10 0
NAVY CORPUS 60 65 55 65 56 / 70 30 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 5 AM SATURDAY TO 1 AM CDT SUNDAY FOR
THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO
PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
GW/86...AVIATIONHazardous weather outlook, Mar 18, 3:05 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
405 PM CDT FRI MAR 18 2016
TXZ229>234-239>247-191200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
405 PM CDT FRI MAR 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS EVENING AND EARLY
OVERNIGHT OVER SOUTH TEXAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY MORNING OVER
THE COASTAL AREAS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
AGAIN ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
GMZ230-235-250-255-270-275-191200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
405 PM CDT FRI MAR 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS LATE THIS EVENING
AND OVERNIGHT OVER THE GULF WATERS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS WILL POSSIBLY LINGER ACROSS THE WATERS
SATURDAY MORNING.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND GULF WATERS
FROM 5 AM SATURDAY THROUGH 1 AM SUNDAY MORNING.
STRENGTHENING ONSHORE FLOW WILL LIKELY RESULT IN SMALL CRAFT
ADVISORIES AGAIN ON TUESDAY NIGHT THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
GW/WC/LK
In the hours before
Special weather statement, Mar 18, 5:59 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
659 PM CDT FRI MAR 18 2016
TXZ239-190045-
WEBB-
659 PM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY...
AT 659 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TEXAS A&M
INTERNATIONAL UNIVERSITY...OR 8 MILES EAST OF LAREDO. THE STORM IS
EAST AROUND 10 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAREDO...BOTINES...RANCHOS PENITAS WEST...CALLAGHAN...LAREDO
INTERNATIONAL AIRPORT...RANCHITOS LAS LOMAS...DOCTORS HOSPITAL OF
LAREDO...TEXAS A&M INTERNATIONAL UNIVERSITY...ORVIL...UNITEC INDUSTRIAL
PARK AND LAREDO COUNTRY CLUB.
LAT...LON 2757 9951 2758 9953 2761 9954 2761 9956
2760 9958 2761 9958 2764 9960 2764 9963
2763 9962 2763 9966 2784 9968 2793 9930
2762 9913 2753 9952
TIME...MOT...LOC 2359Z 180DEG 0KT 2758 9935
GWHail, Webb
- When
- March 18, 7:05 PM CST to 7:25 PM CST
- Where
- Webb County, 2.16 mi SSW of (Lrd)laredo Intl Arp to 2.56 mi S of (Lrd)laredo Intl Arp
- Measured
- 1.75 in hail
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 27.590, -99.530
Golf ball sized hail occurred across the northwest side of Laredo west of Mines Road.
Hail, Webb
- When
- March 18, 7:10 PM CST to 7:20 PM CST
- Where
- Webb County, 1.83 mi NNW of Laredo
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 27.575, -99.481
Quarter sized hail occurred on Lindenwood Drive behind United High School.
Hail, Webb
- When
- March 18, 7:15 PM CST to 7:20 PM CST
- Where
- Webb County, 2.73 mi NNW of Laredo
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 27.587, -99.486
Quarter sized hail occurred along Ada Drive in northern Laredo.
Hail, Webb
- When
- March 18, 7:20 PM CST
- Where
- Webb County, 2.14 mi NW of Laredo
- Measured
- 1 in hail
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 27.568, -99.499
Quarter sized hail occurred at KGNS-TV location in Laredo.
Thunderstorm Wind, La Salle
- When
- March 18, 9:08 PM CST to 9:16 PM CST
- Where
- La Salle County, 0.48 mi WNW of Artesia Wells
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 28.283, -99.287
Pictures submitted from the public showed large mesquite trees blown down. Roof damage occurred to a church.
Thunderstorm Wind, Goliad
- When
- March 18, 9:40 PM CST to 9:50 PM CST
- Where
- Goliad County, 4.49 mi SSW of Schroeder
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 28.764, -97.258
An internet tower 150 feet tall collapsed on a house along Bego Road.
Thunderstorm Wind, Duval
- When
- March 18, 10:26 PM CST to 10:36 PM CST
- Where
- Duval County, 0.92 mi SE of Benavides
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.590, -98.410
Large healthy tree was uprooted along with other trees blown down. Roof damage occurred to a home.
Hail, Duval
- When
- March 18, 10:35 PM CST to 10:36 PM CST
- Where
- Duval County, 0.44 mi NE of Benavides to 0.62 mi E of Benavides
- Measured
- 1 in hail
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 27.605, -98.415
Quarter sized hail occurred in Benavides.
Thunderstorm Wind, Jim Wells
- When
- March 18, 10:37 PM CST to 10:47 PM CST
- Where
- Jim Wells County, 0.9 mi NW of Palito Blanco to 0.55 mi N of Palito Blanco
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.589, -98.190
NWS storm survey indicated scattered coverage of large trees down in the community of Palito Blanco. Damage to roofs of several homes occurred due to the winds.
Thunderstorm Wind, Victoria
- When
- March 18, 10:39 PM CST
- Where
- Victoria County, 0.29 mi SSW of (Vct)victoria Rgnl A
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 28.846, -96.922
Victoria RAWS site measured a gust to 67 mph. Observation reported at 0504 UTC that included severe wind gust over the previous hour. Time was estimated from radar reflectivity and velocity data.
Thunderstorm Wind, Jim Wells
- When
- March 18, 10:43 PM CST to 10:53 PM CST
- Where
- Jim Wells County, 1.39 mi NW of Ben Bolt to 1.13 mi N of Ben Bolt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.664, -98.097
NWS storm survey estimated 70 mph winds occurred in Ben Bolt. A carport was pulled from the ground and destroyed. A large strong fence was destroyed. Large trees were blown down.
Thunderstorm Wind, Jim Wells
- When
- March 18, 10:46 PM CST
- Where
- Jim Wells County, 2.67 mi SSE of Alice Southwest Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 27.697, -98.078
An 18 wheeler truck was flipped along US Highway 281 and Farm to Market Road 1930.
Thunderstorm Wind, Jim Wells
- When
- March 18, 10:51 PM CST to 11:01 PM CST
- Where
- Jim Wells County, 1.37 mi E of Alice Southwest Arpt to 1.71 mi SE of Alice
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 27.728, -98.078
Trees were blown down in Alice along Cecilia Street.
Thunderstorm Wind, Kleberg
- When
- March 18, 11:01 PM CST to 11:04 PM CST
- Where
- Kleberg County, 1.41 mi W of Kingsville to 0.66 mi E of Kingsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 27.520, -97.893
Large tree limbs were blown down in Kingsville.
Thunderstorm Wind, Jim Wells
- When
- March 18, 11:03 PM CST
- Where
- Jim Wells County, 0.92 mi NE of Alice
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 27.760, -98.070
Alice International Airport ASOS measured a gust to 64 mph.
Thunderstorm Wind, Nueces
- When
- March 18, 11:03 PM CST to 11:08 PM CST
- Where
- Nueces County, 5.86 mi S of Agua Dulce to 6.27 mi S of Agua Dulce
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 27.716, -97.909
Texas Department of Transportation reported 14 power poles were blown down on|Farm to Market Road 70 just south of Farm to Market Road 665.
Thunderstorm Wind, Kleberg
- When
- March 18, 11:04 PM CST to 11:09 PM CST
- Where
- Kleberg County, 1.09 mi NNW of Kingsville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 27.534, -97.879
Roof damage occurred at a home near North Armstrong Street and I Avenue. The roof to a car port was blown off.
Thunderstorm Wind, Kleberg
- When
- March 18, 11:05 PM CST to 11:10 PM CST
- Where
- Kleberg County, 0.11 mi W of Ricardo
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 27.420, -97.852
Roof damage occurred to a barn near the community of Ricardo.
Thunderstorm Wind, Kleberg
- When
- March 18, 11:06 PM CST to 11:11 PM CST
- Where
- Kleberg County, 0.25 mi E of Kingsville to 0.68 mi E of Kingsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 27.520, -97.866
Large tree limbs were blown down along Lee Avenue in Kingsville.
Thunderstorm Wind, Nueces
- When
- March 18, 11:06 PM CST to 11:12 PM CST
- Where
- Nueces County, Bishop to 1.26 mi ENE of Bishop
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 27.580, -97.800
Large trees were blown down in Bishop.
Thunderstorm Wind, Nueces
- When
- March 18, 11:07 PM CST to 11:12 PM CST
- Where
- Nueces County, 0.63 mi W of Driscoll to 0.48 mi ENE of Driscoll
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.671, -97.760
NWS storm survey estimated 70 mph winds occurred in the community of Driscoll. Many large trees were blown down. Several moderate to poorly constructed homes suffered roof damage.
Thunderstorm Wind, Nueces
- When
- March 18, 11:10 PM CST to 11:20 PM CST
- Where
- Nueces County, Driscoll to 0.97 mi E of Koontz
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 27.670, -97.750
Department of Public Safety reported power poles down along US Highway 77 south of Robstown. Several semi-trailers were blown over on the highway also.
Thunderstorm Wind, Nueces
- When
- March 18, 11:18 PM CST to 11:28 PM CST
- Where
- Nueces County, Petronila to 4.76 mi ENE of Petronila
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.670, -97.630
NWS storm survey estimated winds between 60 and 70 mph. Several power poles were blown down from Petronila to Tierra Grande. Minor roof damage occurred to several homes.
Thunderstorm Wind, Nueces
- When
- March 18, 11:35 PM CST
- Where
- Nueces County, 0.61 mi W of Robstown Co Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 27.780, -97.690
Robstown AWOS measured a gust to 60 mph.
Thunderstorm Wind, Nueces
- When
- March 18, 11:40 PM CST to 11:50 PM CST
- Where
- Nueces County, 1.53 mi NNW of Gardendale
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 27.720, -97.391
The roof of metal building at the U-Haul storage facility was blown on to a neighboring house on French Drive near Mount Vernon Drive.
Thunderstorm Wind, Nueces
- When
- March 18, 11:42 PM CST
- Where
- Nueces County, 0.82 mi WNW of (Crp)corpus Christi
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 27.773, -97.513
Corpus Christi International Airport ASOS measured a gust to 68 mph.
Thunderstorm Wind, Nueces
- When
- March 18, 11:43 PM CST
- Where
- Nueces County, 0.78 mi W of Cabaniss Naf
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 27.702, -97.442
Cabaniss Field ASOS measured a gust to 66 mph.
Thunderstorm Wind, Nueces
- When
- March 18, 11:43 PM CST
- Where
- Nueces County, 0.68 mi NNW of (Crp)corpus Christi
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Official NWS Observations
- Coordinates
- 27.779, -97.506
A large tree was uprooted at the National Weather Service Office in Corpus Christi.
Thunderstorm Wind, Nueces
- When
- March 18, 11:43 PM CST to 11:48 PM CST
- Where
- Nueces County, 4.47 mi W of Cabaniss Naf to 2.58 mi S of (Crp)corpus Christi
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.702, -97.503
NWS storm survey indicated wind speeds around 70 mph along Farm to Market Road 763 south of the Corpus Christi International Airport. Several power poles were blown down and medium sized trees were uprooted between County Road 26 and Farm to Market Road 665. Damage occurred to several horse sheds.
Thunderstorm Wind, Nueces
- When
- March 18, 11:45 PM CST to 11:50 PM CST
- Where
- Nueces County, 2.29 mi NNW of Gardendale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 27.731, -97.393
Spotter estimated wind speeds around 60 mph along with penny sized hail at Weber Road and Gollihar Road.
Thunderstorm Wind, San Patricio
- When
- March 18, 11:45 PM CST to 11:50 PM CST
- Where
- San Patricio County, 0.3 mi SW of West Sinton to 0.12 mi NW of West Sinton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 28.027, -97.674
Trees and power lines were blown down along Farm to Market Road 796 near West Sinton.
Thunderstorm Wind, Nueces
- When
- March 18, 11:46 PM CST to 11:56 PM CST
- Where
- Nueces County, 1.26 mi WSW of Peary Place
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Employee
- Coordinates
- 27.672, -97.339
A section of chain linked fence around 50 feet long was ripped off fence posts at Dorothy Adkins Middle School.
Thunderstorm Wind, Nueces
- When
- March 18, 11:47 PM CST to March 19, 12:17 AM CST
- Where
- Nueces County, 0.93 mi NNW of Texas A and I
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 27.713, -97.324
A wind turbine was destroyed and metal bleachers were upended on the campus of Texas A&M Corpus Christi.
Thunderstorm Wind, Nueces
- When
- March 18, 11:48 PM CST to March 19, 12:40 AM CST
- Where
- Nueces County, 1.41 mi WSW of (Ngp)nas Corpus Chri to 0.27 mi SSE of (Ngp)nas Corpus Chri
- Measured
- 68 kt (78 mph) measured gust
- Property damage
- $4.3 million
- Reported by
- ASOS
- Coordinates
- 27.690, -97.290
Corpus Christi Naval Air Station ASOS measured a gust to 78 mph at 0003 UTC. Winds gusted over 50 knots for around 50 minutes. Wind caused damage to several roofs across the Naval Air Station. Water damage occurred to some equipment from after roof damage.
Thunderstorm Wind, San Patricio
- When
- March 18, 11:55 PM CST to 11:59 PM CST
- Where
- San Patricio County, 0.33 mi WSW of Midway to 0.17 mi NW of Midway
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.948, -97.355
Four telephone poles were snapped near the base on Midway Road.
Thunderstorm Wind, San Patricio
- When
- March 18, 11:55 PM CST to 11:59 PM CST
- Where
- San Patricio County, 0.59 mi ESE of Midway
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.948, -97.341
A large section of metal roofing on building was peeled away along Highway 181.
Thunderstorm Wind, Nueces
- When
- March 19, 12:06 AM CST
- Where
- Nueces County, 1.44 mi NE of Laguna Vista
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 27.637, -97.287
Weatherflow mesonet site at Laguna Shores measured a gust to 61 mph.
Thunderstorm Wind, Nueces
- When
- March 19, 12:06 AM CST
- Where
- Nueces County, 3.51 mi N of Bob Hall Pier
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 27.630, -97.240
TCOON mesonet site at Packery Channel measured a gust to 63 mph.
Thunderstorm Wind, San Patricio
- When
- March 19, 12:08 AM CST to 12:18 AM CST
- Where
- San Patricio County, 0.92 mi SE of Ingleside to 1.81 mi W of Aransas Pass Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 27.870, -97.210
Large trees were uprooted in Ingleside.
Thunderstorm Wind, Nueces
- When
- March 19, 12:09 AM CST to 12:19 AM CST
- Where
- Nueces County, 6.73 mi E of (Ngp)nas Corpus Chri to 6.96 mi SSW of Port Aransas Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 27.700, -97.160
Power poles were snapped with power lines down on Texas Highway 361.
Thunderstorm Wind, San Patricio
- When
- March 19, 12:12 AM CST
- Where
- San Patricio County, 1.31 mi E of Ingleside
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 27.877, -97.199
Roof damage occurred to the Conoco gas station in Ingleside.
Thunderstorm Wind, San Patricio
- When
- March 19, 12:30 AM CST
- Where
- San Patricio County, 0.61 mi E of Aransas Pass
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 27.900, -97.140
Weatherflow mesonet site at Aransas Pass measured a gust to 60 mph.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, March 18, 2016$500,000 · 2.25 in hail · 32 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 18 to 19, 201668 kt wind · 23 events
- Hail in Louisiana, March 18, 20161.75 in hail · 12 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 18 to 19, 201658 kt wind · 6 events
- Flash Flood and Hail in Texas, March 18, 20161.5 in hail · 3 events
- Hail in Oklahoma, March 18, 20161 in hail · 2 events
- Hail in Oklahoma, March 18, 20160.75 in hail · 2 events
- Hail in Texas, March 18, 20161.75 in hail · 2 events
- Hail in Arkansas, March 18, 20160.75 in hail · 2 events
- Hail in Texas, March 18, 20161 in hail · 2 events
- Hail in Oklahoma, March 18, 20160.75 in hail · 1 event
- Hail in Texas, March 18, 20161 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626048, 625144, 625143, 626769, 626777, 626790, 626792, 626793, 626796, 626795, 626798, 626799, 626801, 626800, 626802, 626819, 626804, 626813, 626808, 626833, 626820, 626837, 626825, 626842, 626826, 626827, 626828, 626829, 626831, 626830, 627840, 626832, 626835, 626836, 626822, 626823, 626841, 626843, 626838, 626840, and more.